MAUDE Adverse Event Report: SYNTHES GMBH RATCHETING SCREWDRIVER HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH RATCHETING SCREWDRIVER HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 311.023
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional device product codes: hxx.Reporter is a j&j employee.Part number: 311.023.Lot number: t148942.Manufacturing site: tuttlingen.Release to warehouse date: 28-sep-2017.A review of the device history records was performed for the finished device lot number and a nc was started because the laser marking was incomplete.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.Service and repair evaluation: the customer reported that the top of 311.023, ratcheting screwdriver handle is stuck and did not rachet forward.The repair technician reported that the large ball bearing showed signs of oxidation, screw that holds the inner assembly in place was missing, quick coupling failed to lock attachment, thumb latch failed to work in forward, lock and reverse mode, and device failed to operate smoothly.Missing parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: ratchet coupling, screws, leaf spring, ball, and spring.The item was repaired per the inspection sheet, passed synthes final inspection on (b)(6) 2022 and will be returned to the customer upon completion of the service and repair process.Finalized service record will be archived.The evaluation was confirmed.The device was deemed serviceable and will be returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the top was stuck, and it will not ratchet forward.There were no patient consequences, and no other medical intervention was required.No further information is available.This report involves one ratcheting screwdriver handle.This is report 1 of 1 for (b)(4).

Brand Name
RATCHETING SCREWDRIVER HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16131289
Report Number8030965-2023-00360
Device Sequence Number7654969
Product Code LXH
UDI-Device Identifier10887587035673
UDI-Public10887587035673
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.023
Device Catalogue Number311.023
Device Lot NumberT148942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown